MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71333324
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the reflection xlpe 20 degree overlapped acetabular size e did not get seated to the corresponding 52mm reflection 3 hole acetabular shell in a primary thr.Surgeon struggled for almost 45 minutes for getting it locked.Finally, they were forced to remove the two screws and the acetabular shell because of this issue (though the acetabular shell and screws fixed perfectly) and implanted a same size cemented reflection all poly cup with bone cement.
 
Additional Manufacturer Narrative
It was reported that the liner cannot match with the acetabular cup.The associated reflection xlpe liner, reflection 3 hole shell and screws were returned and evaluated.A dimensional evaluation was completed on the returned shell for all critical features, and the failure mode could not be confirmed through this evaluation.A dimensional inspection was attempted on the liner; the damage/deformation at several features of the device would not allow for accurate measurement.The liner showed some marking and scoring on the face of the device.These marks were likely by instrumentation during the attempts to impact.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
REF XLPE 28 20 DEG 50-52 E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8107736
Report Number1020279-2018-02611
Device Sequence Number16673716
Product Code LPH
UDI-Device Identifier03596010455611
UDI-Public03596010455611
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71333324
Device Lot Number18AM18560
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332525/ 18EM11897; 71332530/ 18EM05868; 71336452/ 18DM17991; (B)(4); (B)(4); (B)(4)